Alert archive / Indiana / Flash Flood Warnings in 2015
Flash Flood Warning 14, NWS Northern Indiana
NWS Northern Indiana issued this flash flood warning at Jul 18, 2015, 7:13 PM EDT for Kosciusko County, Marshall County, Indiana. It was in force for 4 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 18, 2015, 7:13 PM EDT (23:13 UTC)
- Expired
- Jul 18, 2015, 11:15 PM EDT
- In force
- 4 hr
- Issued by
- NWS Northern Indiana
- Area
- Storm-based polygon
- Flood severity
- None
Counties Kosciusko County, IN, Marshall County, IN
The radar
The Northern Indiana radar (KIWX), 45 km from the middle of the area, began a volume at 23:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 18, 7:40 PM EDT | FLASH FLOOD | Plymouth, IN | 2.47 INCHES OF RAIN IN LAST 1.5 HOURS. EXTENSIVE ROAD FLOODING IN PLYMOUTH |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 27 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 11.2 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3191 J/kg
- Mixed-layer CIN
- -75 J/kg
- Mixed-layer LCL
- 902 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 96 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 3.2
The text
As transmitted, in the capitals the NWS used until 2016.
277
WGUS53 KIWX 182313
FFWIWX
INC085-099-190315-
/O.NEW.KIWX.FF.W.0014.150718T2313Z-150719T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
713 PM EDT SAT JUL 18 2015
THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
* FLASH FLOOD WARNING FOR...
MARSHALL COUNTY IN NORTH CENTRAL INDIANA...
WEST CENTRAL KOSCIUSKO COUNTY IN NORTH CENTRAL INDIANA...
* UNTIL 1115 PM EDT
* AT 711 PM EDT...DOPPLER RADAR INDICATED THUNDERSTORMS CONTINUING
TO PRODUCE VERY HEAVY RAINFALL ACROSS THE WARNING AREA. UP TO TWO
INCHES OF RAIN HAVE ALREADY FALLEN. SHOWERS AND THUNDERSTORMS WILL
CONTINUE THROUGH 830 PM EDT...AND MAY PRODUCE AN ADDITIONAL 1 TO 2
INCHES OF RAIN. FLASH FLOODING IS EXPECTED.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
PLYMOUTH...BOURBON...ARGOS...CULVER...MENTONE...WALNUT...
TIPPECANOE...ETNA GREEN...BURKET...INWOOD...HOFFMAN LAKE...
ATWOOD...OLD TIP TOWN...HIBBARD...MAXINKUCKEE...DONALDSON...BURR
OAK...TWIN LAKES AND RUTLAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.
&&
LAT...LON 4137 8647 4134 8596 4115 8595 4115 8608
4117 8608 4117 8647
$$
MARSILI1 follow-up statement
968
WGUS73 KIWX 190216
FFSIWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1016 PM EDT SAT JUL 18 2015
INC085-099-190315-
/O.CON.KIWX.FF.W.0014.000000T0000Z-150719T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MARSHALL IN-KOSCIUSKO IN-
1016 PM EDT SAT JUL 18 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1115 PM EDT FOR
MARSHALL AND WEST CENTRAL KOSCIUSKO COUNTIES...
AT 1012 PM EDT...TRAINED WEATHER SPOTTERS REPORTED FLASH FLOODING
THROUGHOUT MUCH OF MARSHALL COUNTY INTO CENTRAL KOSCIUSKO COUNTY.
MESONET OBSERVATIONS AND RADAR ESTIMATES INDICATE BETWEEN 2 AND 4
INCHES OF RAIN HAS FALLEN IN THIS AREA. FLASH FLOODING IS ALREADY
OCCURRING.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
PLYMOUTH...BOURBON...ARGOS...CULVER...MENTONE...WALNUT...
TIPPECANOE...ETNA GREEN...BURKET...INWOOD...HOFFMAN LAKE...ATWOOD...
OLD TIP TOWN...HIBBARD...MAXINKUCKEE...DONALDSON...BURR OAK...TWIN
LAKES AND RUTLAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.
&&
LAT...LON 4137 8647 4134 8596 4115 8595 4115 8608
4117 8608 4117 8647
$$
SKIPWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this flash flood warning went out at Jul 18, 4:13 PM EDT, 3 hours earlier.
Area forecast discussion, Jul 18, 4:13 PM EDT, 3 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
413 PM EDT SAT JUL 18 2015
.SYNOPSIS...
ISSUED AT 141 PM EDT SAT JUL 18 2015
HOT AND HUMID CONDITIONS WILL CONTINUE ACROSS THE REGION.
TEMPERATURES WILL WARM INTO THE 80S TO MIDDLE 90S THIS AFTERNOON.
HEAT INDEX VALUES FROM 100 TO 110 ARE POSSIBLE THIS AFTERNOON.
THERE IS A CHANCE FOR SHOWERS AND THUNDERSTORM THIS AFTERNOON
THROUGH TONIGHT AND AGAIN ON SUNDAY. IT WILL REMAIN WARM AND MUGGY
TONIGHT WITH LOWS ONLY DROPPING INTO THE 70S OVERNIGHT.
&&
.SHORT TERM...(THIS EVENING THROUGH SUNDAY)
ISSUED AT 412 PM EDT SAT JUL 18 2015
MORNING/EARLY AFTERNOON MCS IS CURRENTLY PUSHING OUT OF LOCAL
FORECAST AREA TO THE EAST. THIS HAS PRODUCED A NOTICABLE OUTFLOW
BOUNDARY CURRENTLY EXTENDING FROM MICHIGAN CITY SE TO PORTLAND.
HAVE REMOVED MANY OF THE COUNTIES NORTH OF THIS OUTFLOW FROM THE
HEAT ADVISORY...ESPECIALLY EAST OF A WARSAW TO THREE RIVERS LINE.
WHILE TEMPERATURES MAY RECOVER INTO THE MID 80S...HEAT INDICES
SHOULD REMAIN BELOW CRITERIA. ELSEWHERE...TEMPERATURES WILL HOVER
AROUND 90 WITH HEAT INDICES AROUND 100...SO THE HEAT ADVISORY WILL
CONTINUE INTO THE EVENING.
CURRENTLY MONITORING UPSTREAM CONVECTIVE TRENDS ACROSS NRN IL. HI
RES GUIDANCE HAS BEEN LITTLE HELP TODAY REGARDING CONVECTIVE
TRENDS...HOWEVER LATEST RADAR DATA SHOWS ORGANIZATION ACROSS FAR NW
IL/SRN WI. HRRR SUGGEST CONTINUED WARM SECTOR STORM DEVELOPMENT
FURTHER SOUTH FROM EAST CENTRAL IL INTO WESTERN IN. THESE STORMS MAY
POSE AN ISOLATED SEVERE WEATHER THREAT...WITH DAMAGING WINDS AND
HEAVY RAINFALL THE MAIN THREAT. FURTHER INTEREST LIES WITH THE
ORGANIZATION ACROSS NRN IL. ANTICIPATE THAT THIS FEATURE MAY
PROPAGATE E/SE TOWARDS THE AREA BETWEEN 22Z AND 01Z...RIDING ALONG
THE APPRECIABLE INSTABILITY GRADIENT DEMARCATED BY THE
AFOREMENTIONED OUTFLOW BOUNDARY. SBCAPE VALUES BUILDING TO 4000
TO 6000 J/KG SOUTH OF THIS OUTFLOW W/ MID LVL LAPSE RATES NEAR 6.5
C/KM. EFFECTIVE SHEAR VALUES ARE MARGINAL...FROM 20-30 KTS ACROSS
THE AREA...HOWEVER IF THIS LINE CAN ORGANIZE...WHICH IT APPEARS TO
BE DOING AS I WRITE THIS...SHOULD BE SUFFICIENT TO MAINTAIN INTO
THE NORTHWEST PART OF THE AREA AROUND 00Z AS A SQUALL LINE/BOW
ECHO. THIS WOULD PRODUCE A BETTER THREAT FOR DAMAGING
WINDS...POTENTIALLY SIGNIFICANT...ROUGHLY ALONG THE OUTFLOW
BOUNDARY FROM MICHIGAN CITY TO JUST SOUTH OF FORT WAYNE. OF
COURSE...WITH THIS OUTFLOW BOUNDARY SITUATED ACROSS THE AREA...ANY
STORMS THAT PROPAGATE ALONG IT WILL MAINTAIN A HIGHER TORNADO RISK
W/ ENHANCED LOW LVL SHEAR. HAVE REFLECTED THIS IN THE GRIDS WITH A
DAMAGING WIND MENTION...FROM NW TO SE ACROSS THE FORECAST AREA
FROM 22Z TO 03Z. WILL BE MONITORING THIS CLOSELY OVER THE NEXT
SEVERAL HOURS.
FORECAST PICTURE BECOMES SOMEWHAT MUDDLED AFTER 06Z...AND WILL HINGE
ON CONVECTIVE EVOLUTION BETWEEN NOW AND THEN. LARGER SCALE FRONT
WILL PUSH SE INTO THE AREA BY TOMORROW MORNING. HAVE BACKED OFF POPS
A BIT...ESPECIALLY NW...LATE TONIGHT THROUGH SUNDAY. HIGHEST POPS
ARE CURRENTLY SUNDAY AFTN AS THE FRONT IS LAYED OUT FROM SW TO NE
ACROSS THE FCST AREA. HIGH TEMPS SUNDAY WERE CUT JUST A BIT AS
WELL...MAINLY ACROSS THE NW PORTION OF THE FORECAST AREA. THERE MAY
BE A FEW LOCATIONS THAT HAVE HEAT INDICES APPROACH 100
TOMORROW...MAINLY SOUTH AND EAST OF FORT WAYNE. HOWEVER...WITH
UNCERTAINTY IN THE PRECIP EVOLUTION AND TEMPS...WILL HOLD OFF ON ANY
HEAT HEADLINES RIGHT NOW FOR SUNDAY.
&&
.LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY)
ISSUED AT 412 PM EDT SAT JUL 18 2015
CDFNT EXPECTED TO BE MOVG THROUGH SERN PORTION OF CWA SUNDAY
EVE WITH TSTMS PSBL ALONG IT IN THE EVE. SFC HIGH SHOULD BUILD
INTO THE AREA MONDAY PROVIDING FAIR WX. MID LEVEL CUT-OFF LOW OVER
IDAHO THIS AFTN IS EXPECTED TO SHEAR EASTWARD ACROSS THE MID MS/OH
VALLEY MONDAY NIGHT/TUE BRINGING A CHC OF SHOWERS TO THE AREA.
RIDGING EXPECTED TO MOVE ACROSS THE AREA WED-FRI RESULTING IN FAIR
WX WITH A SLOW WARMING TREND. RETURN FLOW BEHIND THE SFC HIGH
COMBINING WITH A WK SHRTWV TOPPING UPR RIDGE MAY BRING TSTMS BACK
INTO THE AREA ON SATURDAY. OVERALL... TEMPS EXPECTED TO BE A BIT
BLO NORMAL DURING THE LONG TERM PERIOD.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY AFTERNOON)
ISSUED AT 141 PM EDT SAT JUL 18 2015
HIGHLY UNCERTAIN TAF PD WITH THUNDERSTORMS NORTH OF KFWA EARLY
THIS AFTERNOON. EXPECT OUTFLOW BOUNDARY NOTED ON RADAR TO SHIFT
SOUTH THROUGH KFWA OVER THE FIRST COUPLE HOURS OF THE TAF
PD...WITH WINDS SHIFTING FROM THE NORTH AND BRIEF MVFR CIGS. NO
TSRA MENTION AT THIS TIME GIVEN UNCERTAINTY WITH TRACK OF CURRENT
STORMS...HOWEVER WILL MONITOR CLOSELY THROUGH 21Z AND AMEND KFWA
IF NEEDED.
ADDITIONAL THUNDERSTORMS POSSIBLE LATE THIS AFTERNOON INTO EVENING
AS AFOREMENTIONED OUTFLOW BOUNDARY REMAINS INVOF KSBN AND KFWA.
RIGHT NOW...HANDLED TAF FCST WITH VCTS MENTION...SIMILAR TO
YESTERDAY'S SETUP. WILL MONITOR THROUGH THE EVENING AND AMEND IF
TSRA ACTIVITY MATERIALIZES AND IS EXPECTED TO IMPACT TERMINALS.
OTHERWISE...VFR CONDS GENERALLY EXPECTED AFTER 02Z...WITH TSRA
CHANCES CONTINUING LATE IN THE FCST PERIOD.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...HEAT ADVISORY UNTIL 9 PM EDT /8 PM CDT/ THIS EVENING FOR
INZ003>005-012>016-020-022>027-032>034.
MI...HEAT ADVISORY UNTIL 9 PM EDT THIS EVENING FOR MIZ077-078.
OH...NONE.
LM...NONE.
&&
SYNOPSIS...LASHLEY/NG
SHORT TERM...NG
LONG TERM...JT
AVIATION...NG
VISIT US AT WWW.WEATHER.GOV/IWX (ALL LOWER CASE)
FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSNORTHERNINDIANA
WWW.TWITTER.COM/NWSIWX
WWW.YOUTUBE.COM/NWSNORTHERNINDIANAHazardous weather outlook, Jul 18, 3:14 PM EDT, 3 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORTHERN INDIANA 314 PM EDT SAT JUL 18 2015 INZ003>006-008-009-012>018-024>027-MIZ077-078-OHZ004-015-016-024-025- 191000- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-NOBLE-DE KALB-STARKE-PULASKI- MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WABASH-HUNTINGTON- WELLS-ADAMS-BERRIEN-CASS MI-DEFIANCE-PAULDING-PUTNAM-VAN WERT- ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...KENDALLVILLE... LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...WINAMAC... FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...NILES...BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC... CASSOPOLIS...DEFIANCE...PAULDING...ANTWERP...OTTAWA...PANDORA... VAN WERT...DELPHOS...LIMA 314 PM EDT SAT JUL 18 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...LATE THIS AFTERNOON AND TONIGHT THUNDERSTORMS...SOME LIKELY SEVERE WITH DAMAGING WINDS...ISOLATED HAIL AND PERHAPS A FEW TORNADOES ARE POSSIBLE THIS EVENING. IN ADDITION SOME STORMS WILL PRODUCE LOCALLY HEAVY RAINFALL WHICH COULD RESULT IN FLASH FLOODING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS ARE LIKELY SUNDAY INTO EARLY SUNDAY NIGHT. THE STORMS MAY BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS. HEAVY RAIN IS ALSO POSSIBLE WHICH MAY LEAD TO LOCALIZED FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS EVENING. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX INZ020-022-023-032>034-191000- WHITE-CASS IN-MIAMI-GRANT-BLACKFORD-JAY- INCLUDING THE CITIES OF...MONTICELLO...BROOKSTON...LOGANSPORT... PERU...MARION...HARTFORD CITY...MONTPELIER...PORTLAND 314 PM EDT SAT JUL 18 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA. .DAY ONE...THIS AFTERNOON AND TON THUNDERSTORMS...SOME LIKELY SEVERE WITH DAMAGING WINDS AND ISOLATED HAIL ARE POSSIBLE THIS EVENING. IN ADDITION SOME STORMS WILL PRODUCE LOCALLY HEAVY RAINFALL WHICH COULD RESULT IN FLASH FLOODING. HEAT INDEX VALUES BETWEEN 100 AND 105 DEGREES WILL LINGER INTO THIS EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS ARE LIKELY SUNDAY INTO EARLY SUNDAY NIGHT. THE STORMS MAY BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS. HEAVY RAIN IS ALSO POSSIBLE WHICH MAY LEAD TO LOCALIZED FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS EVENING. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX INZ007-MIZ079>081-OHZ001-002-005-191000- STEUBEN-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-HENRY- INCLUDING THE CITIES OF...ANGOLA...STURGIS...THREE RIVERS... COLDWATER...HILLSDALE...BRYAN...MONTPELIER...WAUSEON...ARCHBOLD... NAPOLEON 314 PM EDT SAT JUL 18 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA... SOUTHWEST LOWER MICHIGAN AND NORTHWEST OHIO. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS...SOME LIKELY SEVERE WITH DAMAGING WINDS...ISOLATED HAIL AND PERHAPS A FEW TORNADOES ARE POSSIBLE THIS EVENING. THUNDERSTORMS ARE LIKELY THIS EVENING...WITH A FEW STRONG TO SEVERE STORMS WITH DAMAGING WINDS POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS ARE LIKELY SUNDAY INTO EARLY SUNDAY NIGHT. THE STORMS MAY BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS. HEAVY RAIN IS ALSO POSSIBLE WHICH MAY LEAD TO LOCALIZED FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-191000- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 314 PM EDT SAT JUL 18 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS...SOME SEVERE WITH WIND GUSTS IN EXCESS OF 50 KNOT ARE LIKELY LATE THIS AFTERNOON AND EARLY EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SEVERE STORMS WITH LARGE HAIL AND WIND GUSTS IN EXCESS OF 50 KNOTS ARE POSSIBLE SUNDAY AFTERNOON. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
In the hours before
Local storm report, Jul 18, 6:07 PM EDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
607 PM EDT SAT JUL 18 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM TSTM WND DMG 1 N MICHIGAN CITY 41.72N 86.90W
07/18/2015 LA PORTE IN NWS EMPLOYEE
TREE LIMBS DOWN. WINDS ESTIMATED ON I94 AT 65MPH.
&&
NWSSpecial weather statement, Jul 18, 6:21 PM EDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
621 PM EDT SAT JUL 18 2015
INZ017-024-025-182245-
HUNTINGTON-WHITLEY-WABASH-
621 PM EDT SAT JUL 18 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN HUNTINGTON AND
SOUTHWESTERN WHITLEY COUNTIES...
AT 620 PM EDT...A STRONG THUNDERSTORM WAS NEAR NORTH MANCHESTER...
MOVING NORTHEAST AT 20 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL BE NEAR...
SOUTH WHITLEY AROUND 640 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE BRACKEN...
GOBLESVILLE...LUTHER...COLLAMER...TUNKER...BIPPUS AND WASHINGTON
CENTER.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT FOR NORTHEASTERN
INDIANA.
&&
LAT...LON 4105 8571 4105 8568 4108 8569 4116 8562
4101 8544 4090 8567
TIME...MOT...LOC 2220Z 230DEG 17KT 4099 8568
JBALLSpecial weather statement, Jul 18, 6:22 PM EDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
622 PM EDT SAT JUL 18 2015
INZ003-004-014-182245-
MARSHALL-ST. JOSEPH-LA PORTE-
622 PM EDT SAT JUL 18 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN
MARSHALL...EAST CENTRAL LA PORTE AND ST. JOSEPH COUNTIES...
AT 622 PM EDT /522 PM CDT/...A LINE OF STRONG THUNDERSTORMS WAS ALONG
A LINE EXTENDING FROM NEAR BUCHANAN TO NEAR NORTH LIBERTY TO
WALKERTON...AND MOVING EAST AT 30 MPH.
WIND GUSTS UP TO 50 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
SOUTH BEND...MISHAWAKA...GEORGETOWN...GULIVOIRE PARK...GRANGER...
WALKERTON...NORTH LIBERTY...NEW CARLISLE...LAKEVILLE...ROSELAND...LA
PAZ...INDIAN VILLAGE...CRUMSTOWN...TEEGARDEN...LAKE OF THE WOODS...
WYATT...WOODLAND...LYDICK AND CHAIN-O-LAKES.
THIS INCLUDES INTERSTATE 80 IN INDIANA BETWEEN MILE MARKERS 65 AND
83.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT/1100 PM CDT/ FOR
NORTHWESTERN INDIANA AND SOUTHWESTERN MICHIGAN.
&&
LAT...LON 4176 8647 4175 8612 4152 8615 4142 8623
4145 8657
TIME...MOT...LOC 2222Z 282DEG 27KT 4176 8642 4158 8644 4146 8652
MARSILILocal storm report, Jul 18, 6:28 PM EDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
628 PM EDT SAT JUL 18 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM TSTM WND DMG MICHIGAN CITY 41.71N 86.90W
07/18/2015 LA PORTE IN AMATEUR RADIO
TREES AND POWER LINES DOWN
&&
LOTHAMERSpecial weather statement, Jul 18, 6:34 PM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
634 PM EDT SAT JUL 18 2015
INZ014-016-182315-
MARSHALL-KOSCIUSKO-
634 PM EDT SAT JUL 18 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT MARSHALL AND
NORTHWESTERN KOSCIUSKO COUNTIES...
AT 633 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR PLYMOUTH TO NEAR ARGOS TO 6 MILES WEST OF
MENTONE...AND MOVING EAST AT 25 MPH.
WIND GUSTS UP TO 50 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
WARSAW...PLYMOUTH...BREMEN...BOURBON...ARGOS...TIPPECANOE...ETNA
GREEN...MONOQUET...INWOOD...HOFFMAN LAKE...ATWOOD...OLD TIP TOWN...
LAKE OF THE WOODS...TWIN LAKES AND CLUNETTE.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT FOR NORTH
CENTRAL INDIANA.
&&
LAT...LON 4147 8611 4131 8584 4126 8585 4117 8613
4117 8618 4128 8634 4137 8643
TIME...MOT...LOC 2233Z 265DEG 21KT 4135 8638 4129 8626 4120 8615
MARSILILocal storm report, Jul 18, 7:10 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
710 PM EDT SAT JUL 18 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM TSTM WND GST E ELKHART 41.68N 85.98W
07/18/2015 E60 MPH ELKHART IN PUBLIC
TREE LIMBS AND POWER LINES DOWN.
&&
FISHERThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 9:16 PM EDT | Special Weather Statement | IWX | LaPorte | 29 min |
| Jul 17, 9:29 PM EDT | Special Weather Statement | IWX | Saint Joseph | 31 min |
| Jul 18, 11:54 AM EDT | Special Weather Statement | IWX | Elkhart, LaGrange | 36 min |
| Jul 18, 12:28 PM EDT | Special Weather Statement | IWX | Steuben | 32 min |
| Jul 18, 12:33 PM EDT | Special Weather Statement | IWX | Noble | 27 min |
| Jul 18, 1:05 PM EDT | Special Weather Statement | IWX | Steuben | 25 min |
| Jul 18, 1:43 PM EDT | Special Weather Statement | IWX | Allen | 32 min |
| Jul 18, 2:14 PM EDT | Special Weather Statement | IWX | Allen | 31 min |
| Jul 18, 5:19 PM EDT | Special Marine Warning | IWX | 41 min | |
| Jul 18, 5:22 PM EDT | Special Weather Statement | IWX | LaPorte | 53 min |
| Jul 18, 5:33 PM EDT | Severe Thunderstorm Warning | IWX | LaPorte | 42 min |
| Jul 18, 5:45 PM EDT | Special Weather Statement | IWX | Starke | 45 min |
| Jul 18, 5:53 PM EDT | Special Weather Statement | IWX | Marshall, Starke | 37 min |
| Jul 18, 6:19 PM EDT | Flash Flood Warning | IWX | LaPorte | 3 hr |
| Jul 18, 6:21 PM EDT | Special Weather Statement | IWX | Whitley | 24 min |
| Jul 18, 6:22 PM EDT | Special Weather Statement | IWX | Saint Joseph | 23 min |
| Jul 18, 6:27 PM EDT | Severe Thunderstorm Warning | IWX | LaPorte | 48 min |
| Jul 18, 6:34 PM EDT | Special Weather Statement | IWX | Marshall | 41 min |
| Jul 18, 6:43 PM EDT | Severe Thunderstorm Warning | IWX | Elkhart, Kosciusko, Marshall, Saint Joseph | 47 min |
| Jul 18, 6:47 PM EDT | Severe Thunderstorm Warning | IWX | Noble, Whitley | 23 min |
| Jul 18, 6:56 PM EDT | Severe Thunderstorm Warning | IWX | Fulton, Kosciusko, Marshall | 64 min |
| Jul 18, 7:14 PM EDT | Severe Thunderstorm Warning | IWX | Elkhart, LaGrange | 46 min |
| Jul 18, 7:22 PM EDT | Severe Thunderstorm Warning | IWX | Kosciusko, Noble, Whitley | 53 min |
| Jul 18, 7:29 PM EDT | Special Weather Statement | IWX | LaGrange, Noble, Steuben | 31 min |
| Jul 18, 7:33 PM EDT | Flash Flood Warning | IWX | Kosciusko, Noble, Whitley | 4 hr |
| Jul 18, 7:46 PM EDT | Special Weather Statement | IWX | Huntington | 29 min |
| Jul 18, 7:47 PM EDT | Special Weather Statement | IWX | Wells | 43 min |
| Jul 18, 7:57 PM EDT | Severe Thunderstorm Warning | IWX | LaGrange, Steuben | 63 min |
| Jul 18, 7:57 PM EDT | Severe Thunderstorm Warning | IWX | Allen, DeKalb, Noble, Whitley | 63 min |
Nearby
Flash Flood Warnings in Indiana, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.